Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 12, 2007, 4:57 AM PDT for 6 counties in Oregon. It took effect at Jul 12, 2007, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 4:57 AM PDT (11:57 UTC)
- In effect from
- Jul 12, 2007, 2:00 PM PDT
- Expired
- Jul 12, 2007, 7:51 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 138 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 121157 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 457 AM PDT THU JUL 12 2007 ORZ617-623>625-122200- /O.UPG.KMFR.FW.A.0005.070712T2100Z-070713T0600Z/ /O.NEW.KMFR.FW.W.0007.070712T2100Z-070713T0600Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 457 AM PDT THU JUL 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA. WHILE PRECIPITATION WILL ACCOMPANY THE THUNDERSTORMS...THE AMOUNTS WILL BE LIGHT OVER MOST OF THE AREA. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ STOCKTON
2 follow-up statements
000 WWUS86 KMFR 122154 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PDT THU JUL 12 2007 ORZ617-623>625-130600- /O.CON.KMFR.FW.W.0007.000000T0000Z-070713T0600Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 254 PM PDT THU JUL 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN OREGON. WHILE PRECIPITATION WILL ACCOMPANY THE THUNDERSTORMS...THE AMOUNTS WILL BE LIGHT IN MANY AREAS. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THE GREATER THUNDERSTORM COVERAGE WILL LIKELY OCCUR ACROSS ZONES 625 AND NORTHERN ZONE 624. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SANDLER
000 WWUS86 KMFR 130251 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 751 PM PDT THU JUL 12 2007 ORZ617-623>625-130400- /O.CAN.KMFR.FW.W.0007.000000T0000Z-070713T0600Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 751 PM PDT THU JUL 12 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS WILL REMAIN ISOLATED OVER ZONE 625 THIS EVENING AND END BY MID EVENING. $$ STAVISH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:57 AM PDT, 2 hours earlier.
Area forecast discussion, Jul 12, 2:57 AM PDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
257 AM PDT THU JUL 12 2007
.DISCUSSION...WEDNESDAY WAS ANOTHER ACTIVE THUNDERSTORM DAY ACROSS
THE CWA. TOWARD THE END OF THE EVENING OVER 3500 LIGHTNING
STRIKES WERE OBSERVED OVER THE FA...THE MAJORITY OF THESE STRIKES
WERE OVER DOUGLAS COUNTY ASSOCIATED WITH A PARTICULARLY STRONG
STORM. IN THE WAKE OF YESTERDAYS THUNDERSTORMS A FEW HIGH CLOUDS
ARE CURRENTLY PUSHING OUT OF THE FA. REMNANT MOISTURE ACROSS THE
AREA IS AIDING IN SOME LOW CLOUD DEVELOPMENT ACROSS SOME WESTERN
VALLEYS THIS MORNING. ALSO THE MARINE STRATUS THAT HAS BEEN INVADING
OUR COASTLINE THE LAST FEW NIGHTS HAS PUSHED IN. MORNING SUNSHINE
WILL BURN OFF THE LOWER STRATUS AND GIVE WAY TO MOSTLY SUNNY
SKIES.
THE LOW CENTERED OVER 35N 135W WILL CONTINUE TO MOVE NE TOWARD THE
COAST. FLOW WILL CHANGE OVER TO A SOUTHERLY DIRECTION THUS
SHUTTING OFF THE CHANCES FOR THUNDERSTORM DEVELOPMENT WEST OF THE
CASCADES. ALSO...MUCH OF THE ENERGY HAS SHIFTED TO THE FAR
NORTHERN PORTIONS OF THE CWA-THUS HAVE CUT DOWN POPS FOR SISKIYOU
AND MODOC COUNTIES TO REFLECT.
AS THE WEEKEND APPROACHES...H5 LOW TRACKS NE INTO VANCOUVER BC
TRANSITIONING OUR WEATHER PATTERN INTO A COOLER TROUGHY PATTERN. BY
SUNDAY NIGHT THE LOW EJECTS INTO THE BC COASTLINE AS ANOTHER LOW
FOLLOWS IN ITS WAKE. A SERIES OF SHORTWAVES WILL MOVE THROUGH THE
TROUGH...BUT THEY LOOK TO BE WEAK AND DRY. LOOKS LIKE THROUGH THE
EXTENDED THE PACNW WILL BEGINNING TO SEE SOME RELIEF FROM THE HOT
TEMPERATURES EXPERIENCED THIS PAST WEEK AS THE TROUGH SETS IN
PLACE.
&&
.AVIATION...VFR INLAND WITH POCKETS OF IFR ALONG THE COAST LINE.
MARINE LAYER WILL RETREAT TOWARD THE MID MORNING/EARLY AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR ORZ617-ORZ623-ORZ624-ORZ625.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
BURTISHazardous weather outlook, Jul 11, 10:10 PM PDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1010 PM PDT WED JUL 11 2007 ORZ025-27>031-121215- EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1010 PM PDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER WATCH FOR SCATTERED LIGHTNING AND DRY FUELS. SEE FIRE WEATHER FORECAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:04 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Klamath | 26 min |
| Jul 11, 6:28 PM PDT | Severe Thunderstorm Warning | MFR | Douglas | 47 min |
Nearby
Red Flag Warnings in Oregon, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.